Question: I am still experiencing an allergic reaction to intradermal allergy skin testing. I have joint pain in my shoulder on the arm where allergy testing occurred. My skin is warm to the touch over the area tested and the skin marks where injections were done are larger though less raised than after the initial test. What should I do? I have applied a prescription steroid cream. I have taken my normal antihistamine. I have taken benadryl on top of it.
Background: I have seen a new allergy doctor recently. 48 hours ago, I went for a visit for allergy skin testing. They performed the skin ***** test on my forearms then proceeded to do intradermal skin testing. I was allergic to all intradermal tests except dogs. This is not the first time I've had skin testing done so this was what I expected. I have attempted to google delayed reactions and intradermal skin test but not results. Other than pain, warmth, and itchiness of the affected arm, I don't think I'm having any other symptoms. I am sleepier than normal but chalking it up to the increase in antihistamines (though I don't usually have that reaction even with large doses of antihistamine).
Delayed reactions usually occur after 48 hrs. If the allergic reactions to the intradermal testing are not responding to anti histamines and if your symptoms are increasing in severity, consult your doctor, he may start you on oral steroids.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.